MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number AB35W04150135
Medical Device Problem Codes Burst Container or Vessel (1074); Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Ia physician was using an evercross pta balloon for treatment of a plaque lesion with 60% stenosis in the distal region of the superficial femoral artery.Embolic protection was not used.The device was prepped as per the ifu with no issues identified.There was no resistance during advancement and the device did not pass through a previously deployed stent.A syringe was used for inflation.It was reported the patient was diagnosed with lower extremity arteriosclerosis and occlusion, and was to undergo arterial balloon dilatation and stent implantation.After angiography, it was confirmed that the patient had superficial femoral artery stenosis.First, the pta balloon dilatation catheter was used for dilatation.The balloon was inflated to the rated standard pressure and the balloon expanded normally.Then the balloon was withdrawn and it was found that balloon dilation was poor.After withdrawal, blood was found in the balloon.It is thought the balloon had ruptured.Another balloon was used to complete the subsequent dilatation.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: one prior inflation was applied.The balloon burst at 9atm and a longitudinal burst was reported.The balloon did not fragment.No damage was noted to the balloon catheter.The use of a pressure pump with negative pressure suction was required for deflation.Deflation took 3 minutes but the balloon did not fully deflate.The balloon was directly removed from the body with no vessel injury noted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis: the device was returned with the balloon in a post-inflated state.The device was flushed and the balloon was inflated to its nominal pressure of 10atms.The device would not hold pressure and a leak was found at the balloon bond.A visual inspection found damage to the balloon bond at the leak site.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19528444
Report Number2183870-2024-00190
Device Sequence Number7681476
Product Code LIT
UDI-Device Identifier00763000184032
UDI-Public00763000184032
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Catalogue NumberAB35W04150135
Device Lot NumberB480733
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/18/2024
09/10/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/11/2024
09/12/2024
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient SexMale